Get Your Dog Care Questions Answered by Experts ASAP
Very complicated question as I cannot vouch for anything your vet is doing, doses, the specifics of the complete blood count, to name a few.
My answer is based solely upon a dog with diabetes and anemia.
Now, if there is no heart murmur, I have no idea why your vet is suddenly worried about heart problems. This makes no sense, unless they took chest x-rays already and saw a enlarged heart, heard a murmur, or heard a arrhythmia.
Now, prednisone is not the best thing to be giving a pet with diabetes, however, it can be done. If the diabetes is well regulated, than put all of your focus into treating the anemia. Therefore, the prednisone is the key to saving her life.
Consider euthanasia? Why. The anemia is beginning to improve, you didn't have to do a transfusion. Now, your vet isn't explaining everything. Stomach full of fluid. This is called ascites.
Perhaps your vet is blaming heart disease (right-sided) for fluid buildup in the belly.
It sounds to me this case is beyond your vet's experience level. Ascites can be caused by a lot of concurrent problems including low protein levels in the blood.
I think her prognosis could actually be quite fair in the right vets hands, assuming someone can properly diagnosis and treat why the fluid is in the belly.
If I were you....contact an internal medicine specialist ASAP and have them review everything. Or, request an immediate referral from your vet.
Find Various Specialists
--> Under "specialty" select SAIM = Small Animal Internal Medicine
--> Or, you can search for a Neurologist, Cardiologist or Oncologist
You need to get to an internist!
At least let them evaluate your pet and review everything that has been done. They will clarify all the questions and "stuff" that has been said by the other vet.
The ER vet may have been rushing, not personable, and just not devoted to talking in the laymans terms necessary to understand what is going on.
It's worth the consult!
I have not heard,personally, of any documented cases of anemica caused by Comfortis. Just so you know.
Hope that info helps.